MAUDE Adverse Event Report: ALPHATEC SPINE, INC. IDENTITI ALIF; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

ALPHATEC SPINE, INC. IDENTITI ALIF; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 233-150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported the tip of the inserter broke off while inserting the cage.The tip was retrieved and discarded at the hospital.There were no patient symptoms or complications reported as result of this event.
 
Additional Manufacturer Narrative
Corrected information: h3: yes.H6: investigation findings: 3251.Investigation conclusion: 22.H10: visual inspection of the device confirmed the distal arm had detached and separated from the shaft.The distal arm did not return with the device.There is no report of the arm remaining in the patient.The arm of the inserter is a subcomponent which features an ipsilateral prong that attaches to the interbody spacer for insertion.This type of damage is consistent when force is applied during impaction/insertion of the interbody spacer causing the distal arm to detach from the shaft.Labeling review: "warnings/cautions/precautions: potential risks identified with the use of these fusion devices, which may require additional surgery, include device component failure, loss of fixation, pseudoarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury." "possible adverse effects: possible adverse effects include: initial or delayed loosening, bending, dislocation, and/or breakage of device components.".

Brand Name
IDENTITI ALIF
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key18326958
Report Number2027467-2023-00086
Device Sequence Number12521412
Product Code OVD
UDI-Device Identifier00190376382982
UDI-Public(01)00190376382982(10)EM46681
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K203742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number233-150
Device Catalogue Number233-150
Device Lot NumberEM46681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown